Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 7, 2008, 3:04 AM EST for Franklin County, Madison County, Pickaway County, Ohio. It took effect at Feb 7, 2008, 3:24 AM EST. It was in force for 143 days.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 3:04 AM EST (08:04 UTC)
- In effect from
- Feb 7, 2008, 3:24 AM EST
- Expired
- Jun 28, 2008, 5:13 PM EDT
- In force
- 143 days
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Franklin County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 21.25 ft at Mar 21, 2008, 6:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:44 PM EST, 10 hours 20 minutes earlier.
Area forecast discussion, Feb 6, 4:44 PM EST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 444 PM EST WED FEB 6 2008 .SYNOPSIS... A COMPLEX AREA OF LOW PRESSURE ACROSS NORTHERN INDIANA AND NORTHERN OHIO WILL MOVE OFF TO THE EAST OVERNIGHT. HIGH PRESSURE WILL BUILD IN TOMORROW AND TOMORROW NIGHT. A WEAK LOW AND COLD FRONT WILL CROSS THE REGION FRIDAY NIGHT WHICH WILL THEN BE FOLLOWED BY AN ARCTIC FRONT SATURDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS ALONG AND AHEAD OF A COLD FRONT HAVE PRETTY MUCH PUSHED EAST OF THE FORECAST AREA AT THIS TIME. THERE HAVE BEEN BREAKS IN THE CLOUDS BEHIND THE FRONT AND THE SUBSEQUENT HEATING HAS ALLOWED SOME SHOWERS TO DEVELOP IN THE COLD AIR. THESE SHOWERS MAY SPREAD BACK ACROSS THE FORECAST AREA LATE THIS AFTERNOON BEFORE DIMINISHING WITH THE LOSS OF HEATING. WRAP AROUND PRECIPITATION ON THE BACK SIDE OF THE LOW WILL SPREAD BACK INTO THE FORECAST AREA MAINLY ACROSS NORTHERN ZONES LATER TONIGHT. HAVE KEPT POPS IN THE CHANCE CATEGORY. SOME LIGHT SNOW ACCUMULATION IS NOT OUT OF THE QUESTION IN THE NORTH. FAIRLY TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY WINDS THROUGH THE NIGHT. MOS BLEND LOOKED REASONABLE FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... A FEW SNOW SHOWERS COULD CONTINUE INTO THE MORNING UNTIL TRAILING SURFACE TROUGH MOVES OFF TO THE EAST. THEN HIGH PRESSURE WILL PASS TO THE SOUTH OF THE REGION THURSDAY AFTERNOON AND NIGHT. HAVE GONE A FEW DEGREES BELOW GUIDANCE FOR THESE TWO PERIODS. SOUTHERLY WINDS AHEAD OF THE NEXT WEAK SYSTEM WILL ALLOW TEMPERATURES TO REBOUND ON FRIDAY. STAYED CLOSE TO GFS MOS NUMBERS. MODELS IN GOOD AGREEMENT IN BRINGING A CLIPPER ACROSS THE AREA FRIDAY NIGHT. HAVE GONE WITH CHANCE POPS FOR NOW. AT THIS POINT IT APPEARS THAT TEMPERATURES WILL STAY WARM ENOUGH FOR RAIN SHOWERS DURING MOST IF NOT ALL OF THE NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE MODELS ARE IN DECENT AGREEMENT WITH BASIC FEATURES DURING THE EXTENDED PERIOD. FOR SATURDAY...A CLIPPER SYSTEM WILL DRAG A COLD FRONT ACROSS THE REGION EARLY...WITH A REINFORCING SHOT OF COLD AIR BY THE EVENING. SCATTERED SNOW SHOWERS WILL LINGER INTO THE OVERNIGHT...PARTICULARLY IN NORTHERN AND EASTERN OHIO. ARCTIC HIGH PRESSURE WILL SETTLE INTO THE REGION SUNDAY INTO MONDAY...WITH BELOW NORMAL TEMPERATURES. SCATTERED SNOW SHOWERS WILL OCCUR ACROSS NORTHERN OHIO...BUT THE BULK OF THEM SHOULD STAY NORTH OF THE FCST AREA. TEMPERATURES WILL MODERATE TUESDAY AS HIGH PRESSURE MOVES EAST OF THE REGION. SCATTERED SNOW/RAIN SHOWERS WILL DEVELOP AS WAA ENSUES. HIGH PRESSURE BUILDS AGAIN WEDNESDAY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... SURFACE LOW IS CURRENTLY PUSHING ACROSS CENTRAL INDIANA WITH NARROW RIBBON OF STRONGER CONVECTIVE SHOWERS EXTENDING SOUTH FROM IT INTO NORTH CENTRAL KENTUCKY. THIS LINE SHOULD PUSH EAST ACROSS OUR AREA OVER THE NEXT FEW HOURS. SOME MARGINAL INSTABILITY IS PROGGED AHEAD OF THIS SO TOUGH TO RULE OUT A FEW THUNDERSTORMS UNTIL THE LINE PUSHES THROUGH...ESPECIALLY ACROSS THE SOUTH. HAVE OPTED TO HANDLE THIS WITH A MENTION OF A CB JUST AT THE SOUTHERN TAF SITES. COULD SEE SOME STRONGER GUSTS MIX DOWN WITH THESE STORMS AS THE LINE PASSES ACROSS THE TAF SITES. AS LOW THEN LIFTS OFF TO THE NORTHEAST THROUGH THIS EVENING...SHOWERS SHOULD TAPER OFF. BEFORE THEY DO...THEY MAY MIX OR BRIEFLY CHANGE OVER TO SNOW SHOWERS. CIGS SHOULD REMAIN MVFR TONIGHT INTO THURSDAY MORNING. OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE LATE FRIDAY THROUGH SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...JGL
Hazardous weather outlook, Feb 6, 5:02 AM EST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EST WED FEB 6 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-071015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 502 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ097>100-OHZ073-074-079>082-088-071015- BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 502 AM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:59 AM EST | Areal Flood Warning | ILN | Logan | 51 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.